MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4444C150TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intimal Dissection (1333); Death (1802); Pain (1994)
Date of Event 05/10/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Concomitant medical products: other relevant device(s) are: product id: v amf4040c200tu, serial/lot #: (b)(4), ubd: 13-feb-2020, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of 75mm thoracic aortic aneurysm.It was reported that the patient presented emergently approximately four months later with severe chest pain and a ct showed a retrograde type a dissection.The patient underwent emergency aortic root replacement with reimplantation of the right coronary with an insitu saphenous vein graft.And replacement of the ascending aorta.The event is reported to be resolved.As per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Product analysis conclusion: the reported type a retrograde dissection was confirmed on the films received; however, the cause of the event could not be determined.Pre-implant ct¿s did not reveal any anatomical characteristics that may have contributed to the dissection and analysis of the returned post-implant films did not reveal any anatomical characteristics that could explain the reported dissection.The valiant stent graft that was implanted proximally provided an adequate seal of 3-4 stents before coverage of the taa and entry into the type b dissection.Analysis of the received films did not show any obvious stent graft integrity issues.It is unclear if the type a dissection was due to an unknown patient related issue or pre-existing condition, or possibly caused by an unknown interaction with the implanted stent grafts.Additional information received: it was reported that the patient expired the following day after presenting emergently with the type a dissection.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10060532
Report Number9612164-2020-01888
Device Sequence Number3514777
Product Code MIH
UDI-Device Identifier00643169346819
UDI-Public00643169346819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/10/2020
Device Model NumberVAMC4444C150TU
Device Catalogue NumberVAMC4444C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2020
Initial Date Received by Manufacturer 05/10/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date05/15/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age45 YR
Patient Weight69